U.S. doctors online nowAsk doctors free
San Antonio, TX
A 52-year-old female asked:

Can lexapro (escitalopram) be taken with plavix, 81mg asprin and 5 mg lisiniprol? i read it may incr. ssri levels and anti platelet effects. what does that mean?

2 doctor answers5 doctors weighed in
Dr. Bennett Werner
Cardiology 44 years experience
Use with caution: As with all meds, use is determined by balancing benefits against potential adverse rxns. You're right on both counts: there is incr. Ssri levels and more anti-platelet effect. Beware of abn. Bleeding/bruising. Hyperreflexia and tremor can occur. Rarely, more serious effects like anxiety, agitation, tachycardia and altered thinking (serotonin sydrome).
Dr. Donald Jacobson
A Verified Doctoranswered
undefined 40 years experience
Increased risk bleed: The combination when taken together causes an increase risk for you to develop a bleed. The risk is greatest in the G.I. Tract especially when you have Ibuprofen on board. I would definitely talk to your doctor about whether you should even be taking Ibuprofen with this combination. The other risk is for a bleed into your brain. You should avoid anything that will cause an increased risk of blood pressure inside your brain. In particular do not strain on the toilet. You could raise the blood pressure inside your head and cause one of the blood vessels to become leaky. It happened to me while also taking coumadin (warfarin).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 30, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.